Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 27, 2001, 9:06 PM EDT for Cumberland County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2001, 9:06 PM EDT (01:06 UTC)
- Expired
- Aug 27, 2001, 9:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
897 WUUS52 KRAH 280107 SVRRAH NCC051-280130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 906 PM EDT MON AUG 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUMBERLAND COUNTY IN NORTH CAROLINA * UNTIL 930 PM EDT * AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPRING LAKE...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FORT BRAGG FAYETTEVILLE NORTH GODWIN POPE AFB EASTOVER DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL CAN BE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 1:50 PM EDT, 7 hours 16 minutes earlier.
Area forecast discussion, Aug 27, 1:50 PM EDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT MON AUG 27 2001 CURRENT SHORT TERM TRENDS STILL LOOK TO BE HOLDING NICELY WITH VORT AXIS SCHEDLULED THROUGH EARLY TONIGHT. POSSIBLY SOME ISOLD COVECTION TOMORROW...MAINLY IN THE EAST IN THE VICINITY OF THE STALLED AXIS. SHOULD HAVE BETTER CHANCES ON WEDNESDAY AS THE FRONTAL BOUNDARY CREEPS THROUGH. TEMP TRENDS IN THE MOS LOOK OKAY WITH UPR 80S TO LOWER 90S TOMORROW AND 85 TO 90 WEDNESDAY. HATE TO KEEP PLAYING THE PARTLY CLOUDY/CHC TSTM GAME BUT ITS TOUGH TO DISCERN A BETTER ROUTE IN THE EXTENDED. WE SHOULD HAVE A POST-FRONTAL LULL IN THE ACTIVITY THURSDAY PRIOR TO CRANKING UP DEEPER MOISTURE AS THE BERMUDA HIGH AND APPROACHING SHORT WAVE KICK IN. WILL ADVERTISE MORE CLOUDINESS AND CHC POPS FRIDAY THROUGH SUNDAY PRIOR TO THE STRONGER LOOKING FROPA SUNDAY. WILL INTRODUCE DAY SEVEN AS DRY. NOTHING TO INDICATE ANYTHING OTHER THAN SEASONAL TEMPS IN THE MID 80S RANGE THROUGH THE WEEKEND. .RAH...NONE. MLM
In the hours before
Local storm report, Aug 27, 8:32 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
832 PM EDT MON AUG 27 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM VASS NC 1.00 INCH HAIL
08/27/01 MOORE WIND GUST TO 68 MPH
REPORTED BY LAW ENFORCEMENTLocal storm report, Aug 27, 8:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
848 PM EDT MON AUG 27 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM VASS NC 1.00 INCH HAIL
08/27/01 MOORE WIND GUST TO 68 MPH
REPORTED BY LAW ENFORCEMENT
0740 PM DURHAM NC .88 INCH HAIL
08/27/01 DURHAM REPORTED BY WEATHER
SPOTTER
0800 PM 10 NORTH DURHAM NC WIND DAMAGE
08/27/01 DURHAM TREES AND POWER LINES
DOWNED BY THUNDERSTORM
WINDS. REPORTED BY LAW
ENFORCEMENT
0830 PM 10 NW LILLINGTON NC .75 INCH HAIL
08/27/01 HARNETT REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:23 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Moore | 22 min |
| Aug 27, 9:03 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.